Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 12, NWS Pocatello, ID

November 13, 2006

NWS Pocatello, ID issued this wind advisory at Nov 13, 2006, 12:51 AM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2006, 12:51 AM MST (07:51 UTC)
Expired
Nov 13, 2006, 7:00 PM MST
In force
18 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 130751
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1251 AM MST MON NOV 13 2006


IDZ017-018-020-021-031-132230-
/O.NEW.KPIH.WI.Y.0012.061113T0751Z-061114T0200Z/
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
STANLEY...CLAYTON...IDAHO FALLS...REXBURG...RIGBY...POCATELLO...
BLACKFOOT...AMERICAN FALLS...HAILEY...KETCHUM...BELLEVUE
1251 AM MST MON NOV 13 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING INTO THE PACIFIC NORTHWEST
EARLY THIS MORNING IS RESULTING IN STRONG SOUTHERLY WINDS OUT OF
THE VALLEYS INTO THE SNAKE RIVER PLAIN. A STRONG UPPER LEVEL JET
STREAM WILL CONTINUE TO PROVIDE SUPPORT FOR STRONG WINDS DURING
THE DAY...FINALLY DIMINISHING SOMEWHAT EARLY THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KPIH 132237
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
337 PM MST MON NOV 13 2006

IDZ017-132345-
/O.CAN.KPIH.WI.Y.0012.000000T0000Z-061114T0200Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
337 PM MST MON NOV 13 2006

...WIND ADVISORY IS CANCELLED FOR THE EASTERN MAGIC VALLEY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. AT 300 PM MST IN THE EASTERN MAGIC VALLEY WINDS WERE
WEST AT 15 TO 20 MPH WITH GUSTS TO 30 MPH. WINDS WILL DECREASE
THIS EVENING THEN INCREASE ONCE AGAIN AROUND MIDNIGHT AS A SURFACE
COLD FRONT PUSHES THOUGH THE AREA. HOWEVER WINDS ARE EXPECTED TO
REMAIN BELOW ADVISORY LEVEL.

$$

IDZ020-021-140200-
/O.CON.KPIH.WI.Y.0012.000000T0000Z-061114T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
337 PM MST MON NOV 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

AT 300 PM MST WEST WINDS WERE BLOWING 25 TO 35 MPH WITH GUSTS
TO NEAR 40 MPH AT TIMES. WINDS ARE EXPECTED TO DECREASE TO 10 TO
20 MPH BY 700 PM THIS EVENING THEN INCREASE TO 15 TO 25 MPH NEAR
MIDNIGHT AND CONTINUE THROUGH SUNRISE AS A SURFACE COLD FRONT
CROSSES THE AREA. HOWEVER WINDS ARE EXPECTED TO REMAIN BELOW
ADVISORY LEVELS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 140153
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
653 PM MST MON NOV 13 2006


IDZ020-021-140300-
/O.EXP.KPIH.WI.Y.0012.000000T0000Z-061114T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
653 PM MST MON NOV 13 2006

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO WILL ALLOW THE WIND
ADVISORY TO EXPIRE AT 7 PM MST THIS EVENING. SURFACE OBSERVATIONS
INDICATE THAT WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA
THIS EVENING. A COLD FRONT IS FORECAST TO PUSH THROUGH THE SNAKE
RIVER PLAIN OVERNIGHT. WINDS ARE EXPECTED TO INCREASE ONCE AGAIN
OVERNIGHT...BUT SUSTAINED SPEEDS SHOULD REMAIN BELOW 30 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 12, 7:53 PM MST, 4 hours 58 minutes earlier.

Area forecast discussion, Nov 12, 7:53 PM MST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
753 PM MST SUN NOV 12 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. WILL MAKE NO UPDATES TO
CURRENT GRIDS THIS EVENING. STRONG WET STORM SYSTEM STILL MAKING
PROGRESS TOWARD EAST IDAHO THIS EVENING. STRONG SFC PRES FALLS
ALONG COAST IN OREGON THIS EVENING UNDER NOSE OF 180KT JET...AND
WINDS ACROSS EAST IDAHO BEGINNING TO STRENGTHEN IN RESPONSE. IN
ADDITION...PRECIP ALREADY UNDERWAY IN EASTERN OREGON PER RADAR
MOSAIC. FIRST WAVE OFF NOSE OF JET WILL CROSS CENTRAL MOUNTAINS
MONDAY MORNING FOLLOWED BY THE SECOND WAVE LATE MONDAY NIGHT AND
EARLY TUESDAY MORNING. OROGRAPHICS WILL BE STRONG PLAYER AND FAVOR
WEST SLOPES OF CENTRAL MOUNTAINS...AND NORTHERN WASATCH MOUNTAINS.
WINTER STORM WATCH HAS BEEN UPGRADED TO A WINTER STORM WARNING FOR
THESE AREAS. MONDAY AFTERNOON WINDS IN THE UPPER SNAKE RIVER
VALLEY WILL BORDER ON WIND ADVISORY CRITERIA. SURFACE FRONT MONDAY
NIGHT TRAILS FROM SWAN VALLEY BACK TOWARDS BURLEY. WINDS SHOULD BE
DOMINATE CONCERN BUT WILL NOT RULE OUT AN INCH OF SNOW
PARTICULARLY ON BENCH AREAS. SHORT WAVE RIDGE BUILDS IN MID DAY
TUESDAY THROUGH WEDNESDAY TO PROVIDE A BREAK IN THIS BUSY PATTERN.
RS/DMH

.LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...AN ACTIVE
PERIOD REMAINS ON TAP FOR THE FIRST PART OF THE EXTENDED...MAINLY
DURING THE DAY THURSDAY. FOR SEVERAL DAYS IN A ROW FORECAST MODELS
HAVE BEEN INDICATING A SYSTEM MOVING THROUGH DURING THIS TIME
FRAME...SO CONFIDENCE IS ON THE RISE. PRECIPITATION WITH THIS STORM
SYSTEM WILL FAVOR HIGHLAND AREAS IN THE CENTRAL AND EASTERN
HIGHLANDS...WITH LOWER ELEVATIONS SEEING MORE OF A WIND EVENT.
CURRENT FORECAST MODELS INDICATE A VERY GUSTY DAY THURSDAY FOR THE
SNAKE PLAIN. BEYOND THIS DISTURBANCE WEAK RIDGING IS EXPECTED AND
THEN ANOTHER SYSTEM BY LATE IN THE WEEKEND. UNCERTAINTY IS MUCH
HIGHER DURING THIS STAGE OF THE FORECAST...SO HAVE MERELY TRENDED
THE FORECAST IN THE DRIER DIRECTION RATHER THAN JUMP ALL THE WAY IN.
CANTIN

&&

.AVIATION...A POTENT WEATHER SYSTEM WILL SPREAD GUSTY WINDS...LOW
CEILINGS...AND REDUCED VISIBILITIES AT TIMES BEGINNING AROUND 10Z
MONDAY NEAR KTWF AND KSUN...BEFORE SPREADING EASTWARD THEREAFTER
DURING THE DAY MONDAY. BY MID DAY MONDAY ALL TAF LOCATIONS ALONG
WITH TWEB ROUTES WILL LIKELY SEE AT LEAST AREAS OF MVFR/IFR
CONDITIONS. TWEB ROUTES 343 AND 344...AS WELL AS KSUN WILL LIKELY
SEE IFR/LIFR CONDITIONS. SURFACE WINDS WILL APPROACH 25KTS SUSTAINED
AT KBYI/KPIH/KIDA MONDAY AFTERNOON AND OVERNIGHT.  CANTIN/WAW

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 AM MONDAY TO 6 AM MST TUESDAY FOR
IDZ018-IDZ031.

WINTER STORM WARNING FROM 9 AM MONDAY TO 9 AM MST TUESDAY FOR
IDZ025.

&&
Hazardous weather outlook, Nov 12, 4:45 AM MST, 20 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
445 AM MST SUN NOV 12 2006

IDZ017>025-031-032-131300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
445 AM MST SUN NOV 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...REST OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

A STRONGER STORM IS FORECAST TO BRING MORE MOUNTAIN SNOW TO THE AREA
ON MONDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE ABOVE 7000
FEET BY TUESDAY MORNING AND A WINTER STORM WATCH HAS BEEN POSTED FOR
ZONE 18 AND 31 FOR MONDAY THROUGH MONDAY NIGHT. ADDITIONAL
HIGHLIGHTS WILL LIKELY FOLLOW ON LATER SHIFTS FOR THE EASTERN
HIGHLANDS ZONES 19...23 AND 25. STRONG GUSTY WINDS WILL ALSO
ACCOMPANY THIS STORM AND CONTINUE INTO TUESDAY PRODUCING AREAS OF
BLOWING AND DRIFTING SNOW ALONG WITH REDUCED VISIBILITY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.